How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Drug Testing
Satisfied Customers: 18544
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Drug Testing Question Here...
Dr. D. Love is online now

Following a starting point of PSA of 51.8. Gleason 9 (5+4)

Customer Question

Following a starting point of PSA of 51.8. Gleason 9 (5+4) with seminal invasion and 1 suspicious lymph node diagnosed in early 2014. Decapteptyl for 2 years with radiotherapy. In September 2015, a year after end of radiotherapy and whilst still on hormone treatment,PSA started to rise from 0.2 (sept) to 0.8 in March. Then from 0.8 to 1.4 within 4 weeks as of last week. This makes a doubling time very worrying. Awaiting results of PET Scan. What are your views?
Submitted: 1 year ago.
Category: Drug Testing
Expert:  Shantal-Mod replied 1 year ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer. This is Dr. Love and I will be glad to discuss this situation with you. You had an excellent response to the radiation and hormonal treatment, as indicated by the decrease of the PSA to 0.2. However, you are correct that the increase in Ocx to 0.8 in 6 months and then to 1.4 within 4 weeks is worrisome. Since the radiation and hormonal treatments do not completely eradicate the normal prostate tissue, it is possible that there could be an infection of the residual prostate tissue causing the increase in Ocx, but the primary concern is that the prostate cancer has recurred or spread. Your doctor has already ordered the test to assess whether there is recurrent prostate cancer. Treatment would depend upon what is found. If there is prostate cancer that is spreading, there will need to be consideration of continued hormonal and/or chemotherapy. If there is recurrence that is limited to the prostate, surgery may be an option, but surgery on a prostate that was previously radiated is difficult and not commonly done. If I can provide any additional information, please let me know.
Expert:  Dr. D. Love replied 1 year ago.
Please let me know if I can provide any further assistance.

Related Drug Testing Questions